What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 30, 7:44 AM CST, 19 minutes earlier.
Area forecast discussion, Jun 30, 7:44 AM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
844 AM CDT Tue Jun 30 2020
.UPDATE...
Issued at 837 AM CDT Tue Jun 30 2020
Strongest storms this morning are over central North Dakota.
Environmental parameters are favorable for strong winds with low-
level helicity and shear maximized generally along the Missouri
River. Storms with wind gusts around 60 mph will be the main
threat this morning. Later today as the boundary layer
destabilizes all threats will increase across the area.
UPDATE Issued at 638 AM CDT Tue Jun 30 2020
The threat for thunderstorms with heavy rain continues west of the
missouri river this morning, as a vigorous short wave trough at
h500 moves north through western North Dakota today. Current
forecast looks reasonable.
&&
.SHORT TERM...(Today and tonight)
Issued at 408 AM CDT Tue Jun 30 2020
Severe thunderstorm potential through this evening along with the
associated potential for heavy rainfall is the short term focus.
A negatively-tilted middle- and upper-level trough will eject from
the Rockies into the Northern High Plains by this evening, setting
the stage for an active thunderstorm event as a frontal zone also
sharpens and shifts eastward. Initially this morning that frontal
zone is being masked by convective cold pools, and broad warm air
advection and low- and midlevel frontogenesis along the edge of
the gradient of greater bouyancy in central ND continues to yield
regenerative clusters of thunderstorms. This activity will pose a
marginal severe-storm risk through the morning hours, mainly south
and west of the Missouri River.
The early-day convection casts some doubt on the extent of diurnal
heating in western ND and the placement of the surface front by
the time larger-scale ascent approaches the area in tandem with
the negatively-tilted trough. However, the 00 UTC guidance suite
including CAMs composing the HREF and the RAP/HRRR through their
07 UTC cycles favor strong to extreme instability along and east
of the front with MLCAPE of 3000 to 5000 J/kg, along with steep
midlevel lapse rates and effective shear magnitudes of 25 to 35
kt. Deep-layer wind fields will largely be oriented parallel to
the north-south frontal zone, favoring a linear and messy mode to
convection with primarily multicells and transient supercells with
a risk of damaging winds and large hail. Convection may initially
intensify as far west as a Stanley to Dickinson and Hettinger line
this afternoon before shifting eastward across central ND from
the mid to late afternoon into the evening. Low-level shear will
also intensify this afternoon in central ND with 0-1-km SRH around
150 m2/s2, favoring some tornado risk, albeit likely transient
given the lack of a more supportive convective mode.
Finally, given the rich low level moisture, large CAPE profiles,
and relatively modest deep-layer wind fields, the setting favors
very heavy rainfall. Despite dry soils, rainfall rates could be
enough for localized flash flooding, so we maintained the Flash
Flood Watch for parts of west central and north central ND. Note
we did remove Divide, Williams, and McKenzie Counties from the
watch based on recent CAM trends, while adding Oliver County to
the watch for the same reasons.
.LONG TERM...(Wednesday through Monday)
Issued at 408 AM CDT Tue Jun 30 2020
A classic summertime pattern will be in place during the long term
with warm, humid conditions and several thunderstorm chances. The
large-scale pattern will feature broad west-southwest flow aloft
across the Northern Plains with low-predictability impulses which
could interact with rich low-level moisture to yield thunderstorm
activity. Moreover, the magnitude of flow aloft and steep low- and
midlevel lapse rates suggests a climatological severe storm risk
will exist. While confidence in the day to day details through the
period is moderate at best, it appears that overall, Wednesday has
the highest odds of being a dry period, with increasing chances of
thunderstorms on at least a scattered basis Thursday, Friday, and
Independence Day. Thermal fields and NBM guidance support highs
mainly 85 to 95 F through the period.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 638 AM CDT Tue Jun 30 2020
Hazards to aviation today include widespread thunderstorms from
KMOT-KDIK-KBIS, with lower chances across KXWA and KJMS.
Areas of MVFR will develop across central North Dakota as the
thunderstorms spread north. Conditions improving after 03z west,
from KDIK-KXWA, otherwise showers and thunderstorms continue east.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for NDZ002>004-010>012-
018>021.
&&
UPDATE...AJ
SHORT TERM...CJS
LONG TERM...CJS
AVIATION...WAA
Hazardous weather outlook, Jun 30, 7:38 AM CST, 25 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
838 AM CDT Tue Jun 30 2020
NDZ002>004-010>012-018>021-011345-
Burke-Renville-Bottineau-Mountrail-Ward-McHenry-Dunn-Mercer-
Oliver-McLean-
838 AM CDT Tue Jun 30 2020 /738 AM MDT Tue Jun 30 2020/
This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southwest North Dakota.
.DAY ONE...Today and Tonight
Severe thunderstorms are possible today and this evening, with the
greatest risk being this afternoon and evening and across central
North Dakota. The main risks will be large hail up to ping pong
ball size and damaging winds up to 70 mph. An isolated tornado is
also possible.
A Flash Flood Watch is also in effect through this evening for
parts of west central and north central North Dakota. See
weather.gov/bis for details.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters will be needed today and this evening.
NDZ001-005-009-013-017-022-023-025-031>037-040>048-050-051-011345-
Divide-Rolette-Williams-Pierce-McKenzie-Sheridan-Wells-Foster-
Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Stutsman-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-
McIntosh-Dickey-
838 AM CDT Tue Jun 30 2020 /738 AM MDT Tue Jun 30 2020/
This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.
.DAY ONE...Today and Tonight
Severe thunderstorms are possible today and this evening, with the
greatest risk being this afternoon and evening and across central
North Dakota. The main risks will be large hail up to ping pong
ball size and damaging winds up to 70 mph. An isolated tornado is
also possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters will be needed today and this evening.
In the hours before
Special weather statement, Jun 30, 6:33 AM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Bismarck ND
733 AM CDT Tue Jun 30 2020
NDZ034-042-045-301330-
Grant ND-Sioux ND-Morton ND-
733 AM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SIOUX...SOUTHEASTERN MORTON AND
SOUTHEASTERN GRANT COUNTIES UNTIL 830 AM CDT/730 AM MDT/...
At 733 AM CDT/633 AM MDT/, strong thunderstorms were located along a
line extending from 14 miles southwest of Flasher to 5 miles south of
Shields to near Selfridge. Movement was northeast at 25 mph.
Penny size hail and wind gusts to 55 mph will be possible with these
storms.
Locations impacted include...
Fort Yates, Selfridge, Flasher, Solen, Cannon Ball, Shields, Prairie
Knights Resort, Raleigh, St. Gertrude, Porcupine and Breien.
Very heavy rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4604 10140 4623 10154 4650 10130 4652 10094
4643 10059 4634 10055 4628 10058 4623 10056
4613 10063 4612 10062 4606 10061 4601 10056
4599 10052 4595 10051 4594 10052 4594 10116
TIME...MOT...LOC 1233Z 225DEG 22KT 4626 10136 4615 10113 4599 10095
HOLLANLocal storm report, Jun 30, 6:54 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
754 AM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HEAVY RAIN 3 E KILLDEER 47.36N 102.70W
06/29/2020 M2.50 INCH DUNN ND PUBLIC
&&Local storm report, Jun 30, 7:00 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
800 AM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HEAVY RAIN 8 E LEFOR 46.70N 102.40W
06/30/2020 E2.78 INCH STARK ND TRAINED SPOTTER
24 HOUR RAINFALL TOTAL.
&&
KINGSpecial weather statement, Jun 30, 7:14 AM CST, 49 minutes before
Special Weather Statement
National Weather Service Bismarck ND
814 AM CDT Tue Jun 30 2020
NDZ019>021-034-035-301400-
Oliver ND-Mercer ND-McLean ND-Morton ND-Burleigh ND-
814 AM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCLEAN...
NORTHWESTERN BURLEIGH...NORTH CENTRAL MORTON...OLIVER AND
NORTHEASTERN MERCER COUNTIES UNTIL 900 AM CDT...
At 814 AM CDT, strong thunderstorms were located along a line
extending from 12 miles southwest of Center to near Hannover to near
Lake Harmon. Movement was north at 30 mph.
Penny size hail and wind gusts to 50 mph will be possible with these
storms.
Locations impacted include...
Mandan, Washburn, Hazen, New Salem, Underwood, Wilton, Center,
Stanton, Riverdale, Hannover, Cross Ranch State Park, Lake Harmon,
Double Ditch Indian Village, Hensler, Fort Clark, Nelson Lake, Price,
Sweet Briar Lake, Falkirk and Crown Butte Lake.
Very heavy rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4746 10165 4755 10129 4732 10066 4677 10099
4684 10134 4691 10166
TIME...MOT...LOC 1314Z 185DEG 28KT 4704 10155 4708 10137 4690 10096
HOLLANLocal storm report, Jun 30, 7:54 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
854 AM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM HAIL 3 S BISMARCK 46.76N 100.80W
06/30/2020 U0.50 INCH BURLEIGH ND PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&Local storm report, Jun 30, 8:00 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
900 AM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 AM HEAVY RAIN BURLINGTON 48.28N 101.43W
06/30/2020 M1.10 INCH WARD ND PUBLIC
24 HOUR RAIN.
&&